MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRI HO 12/14 SZ 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRI HO 12/14 SZ 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71312370
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 08/18/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after a right thr performed on (b)(6) 2008 the patient presented a periprosthetic fracture on the femur.This was addressed via revision surgery on (b)(6)2015 where the femoral stem was explanted.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent either a revision or re-revision surgery where a polarcup shell was part of the hip construct.As such, no further information will be available.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the data presented was obtained from the national joint registry of the united kingdom, as part of a retrospective data collection was reviewed.Per the complaint, no further information will not be provided.Consequently, without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.The images provided in the article have been interpreted within the text; therefore, no further analysis of the images is required.The root cause and/or patient outcome beyond that which was documented in the article could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant and surgical technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CPCS COCR PRI HO 12/14 SZ 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15080568
Report Number1020279-2022-03410
Device Sequence Number17433660
Product Code JDI
UDI-Device Identifier03596010462138
UDI-Public03596010462138
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2018
Device Model Number71312370
Device Catalogue Number71312370
Device Lot Number08BM11380
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/24/2022
Date Device Manufactured02/14/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 75004137 / LOT: C0800359.; PN: 75008535 / LOT: A0802317.; PN: 75008718 / LOT: A0711838.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexFemale